Advertisement

Twin Irreducible Polynomials over Finite Fields

  • Gove W. Effinger
  • Kenneth H. Hicks
  • Gary L. Mullen

Abstract

We discuss a finite field polynomial analogue of the twin primes conjecture.

Keywords

Finite Field Arithmetic Progression Irreducible Polynomial Special Pair Monic Polynomial 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G. Effinger, A Goldbach Theorem for Polynomials of Low Degree over Odd Finite Fields, Acta Arithmetica, 42: 329–365, 1983.MathSciNetzbMATHGoogle Scholar
  2. 2.
    G. Effinger and D. Hayes, Additive Number Theory of Polynomials over a Finite Field, Oxford University Press, Oxford, 1991.zbMATHGoogle Scholar
  3. 3.
    G.H. Hardy and E.M. Wright, An Introduction to the Theory of Numbers, 5th Edition, Oxford Science Publications, Oxford, 1979.zbMATHGoogle Scholar
  4. 4.
    D.R. Hayes, The distribution of irreducibles in GF[q, x], Trans. Amer. Math. Soc. 117 (1965), 101–127.MathSciNetzbMATHGoogle Scholar
  5. 5.
    K. Hicks and I. Sato, Heuristics of arithmetic progressions in the framework of the wheel sieve. submitted.Google Scholar
  6. 6.
    K.H. Hicks, G.L. Mullen, and I. Sato, Distribution of irreducible polynomials over finite fields, published in these proceedings.Google Scholar
  7. 7.
    H. Kornblum, Über die Primfunktionen in einer arithmetischen Progression, Math. Z. 5 (1919), 100–111.MathSciNetCrossRefGoogle Scholar
  8. 8.
    R. Lidl and H. Niederreiter, Finite Fields, Cambridge Univ. Press, 1997.Google Scholar
  9. 9.
    P. Pritchard, Explaining the wheel sieve, Acta Informat. 17 (1982), 477–485.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    P. Ribenboim, The New Book of Prime Number Records Springer-Verlag, New York, 1995.Google Scholar
  11. 11.
    M. Rosen A Generalization of Mertens’ Theorem, J. Ramanujan Math. Soc. 14 (1999), 1–19.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Gove W. Effinger
    • 1
  • Kenneth H. Hicks
    • 2
  • Gary L. Mullen
    • 3
  1. 1.Department of Mathematics & Computer ScienceSkidmore CollegeSaratoga SpringsUSA
  2. 2.Department of Physics and AstronomyOhio UniversityAthensUSA
  3. 3.Department of MathematicsThe Pennsylvania State UniversityUniversity ParkUSA

Personalised recommendations